Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Oct 30, 2009, 6:42 PM CDT for 15 counties in Missouri; 4 counties in Illinois. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 6:42 PM CDT (23:42 UTC)
- Expired
- Oct 31, 2009, 12:30 PM CDT
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Montgomery County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 30, 2:55 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Oct 30, 2:55 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT FRI OCT 30 2009 .DISCUSSION... /253 PM CDT FRI OCT 30 2009/ RAIN HAS FINALLY COME TO AN END ACROSS MOST OF THE FORECAST AREA AS OF 2 PM. STILL HAVE A LITTLE BIT OF RAIN ACROSS FAR EASTERN PORTIONS OF AREA...BUT THIS SHOULD EXIT BY 00Z TONIGHT. WHAT WAS LEFT OF FLASH FLOOD WATCH HAS BEEN CANCELLED...SO NO MORE HEADLINES. FOR TONIGHT...DEALING WITH SOME WRAP AROUND CLOUDS ON BACKSIDE OF SYSTEM WITH SOME LIGHT SPRINKLES POSSIBLE THIS EVENING OVER FAR NORTHERN PORTIONS OF FORECAST AREA...SO KEPT MENTION IN GRIDS. CLOUDS TO SLOWLY EXIT FROM WEST TO EAST TONIGHT. WHERE SKIES CLEAR OUT EXPECT TEMPS TO DROP INTO THE UPPER 30S...LOW 40S ELSEWHERE. ON SATURDAY...SYSTEM HAS EXITED A BIT QUICKER THAN ORIGINALLY FORECAST...SO WILL SEE SOME SUNSHINE TOMORROW. BUT COOL WEST WINDS TO KEEP HIGHS ONLY IN THE LOW TO MID 50S MOST LOCATIONS. AS FOR SATURDAY EVENING...IT WILL BE DRY AND COOL WITH TEMPS IN THE MID TO UPPER 40S FOR THE TRICK OR TREATERS...BEFORE DROPPING TO OVERNIGHT LOWS IN THE MID TO UPPER 30S WITH LOW 40S IN THE ST. LOUIS METRO AREA. WILL SEE EVEN MORE SUNSHINE ON SUNDAY AS SURFACE RIDGE MOVES TO OUR EAST ALLOWING SOUTH WINDS TO RETURN ONCE AGAIN. EXPECT HIGHS IN THE UPPER 50S TO LOWER 60S. CLOUDS TO BE ON THE INCREASE SUNDAY NIGHT AS MODELS STILL HAVE ANOTHER WEAK SHORTWAVE SLIDING SOUTHEAST THROUGH AREA DURING THE DAY ON MONDAY...ONLY EXPECT SOME LIGHT RAIN...SO JUST HAVE SILENT 20 POPS IN NORTHEASTERN PORTIONS OF CWA DURING THIS TIME. BEYOND THAT...EXTENDED LOOKS TO BE DRY WITH HIGH TEMPS IN THE UPPER 50S TO LOWER 60S TUESDAY THROUGH FRIDAY...AND LOWS IN THE UPPER 30S TO LOW 40S THROUGH THE PERIOD. THERE IS ANOTHER WEAK SHORTWAVE SLIDING THROUGH THE REGION ON WEDNESDAY...BUT MOST OF ENERGY TO REMAIN TO THE NORTHEAST OF AREA WITH JUST AN INCREASE IN CLOUD COVER WITH ITS PASSAGE. BYRD && .AVIATION... /1234 PM CDT FRI OCT 30 2009/ FOR THE 18Z TAFS...SUBSIDENCE ASSOCIATED WITH UPR JET IS PUSHING INTO REGION ATTM...ENDING THE RAIN AND ERODING THE MVFR CIGS/VSBYS IN THE WAKE OF THE SFC FRONT. NARROW WEDGE OF LO LEVEL DRY AIR WILL ROTATE E ACR THE AREA DURING THE AFTERNOON...FOLLOWED BY A SECONDARY BAND OF SC WITH VFR CIGS THAT WILL ROTATE BACK ACROSS THE AREA DURING THE EARLY EVENING HOURS. SUBSIDENCE SHOULD ALSO CAUSE A FAIRLY SIGNIFICANT INCREASE IN WINDS AT ALL TAFS DURING THE AFTERNOON...AND ESPECIALLY AT COU AND UIN SINCE THE DOWNWARD TRANSPORT OF MOMENTUM SHOULD BE STRONGEST NEAREST TO THE AXIS OF THE UPPER JET CORE. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 30, 3:43 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT FRI OCT 30 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 343 PM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Oct 30, 5:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD BIG SPRING 38.80N 91.48W
10/30/2009 MONTGOMERY MO LAW ENFORCEMENT
HIGHWAYS Y K J NEAR BIG SPRINGS ARE CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LSX0900360
PRZYBYLINSKILocal storm report, Oct 30, 6:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN BALLWIN 38.59N 90.55W
10/30/2009 M2.95 INCH ST. LOUIS MO TRAINED SPOTTER
EVENT TOTAL 2.95 INCHES
&&
EVENT NUMBER LSX0900361
KANOFSKYLocal storm report, Oct 30, 6:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN ELLISVILLE 38.59N 90.59W
10/30/2009 M2.52 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER LSX0900362
CARNEYLocal storm report, Oct 30, 6:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM FLOOD STEELVILLE 37.97N 91.36W
10/30/2009 CRAWFORD MO LAW ENFORCEMENT
THE FOLLOWING ROADS ARE CLOSED DUE TO HIGH WATER - HIGH
N IS CLOSED AT BLUE SPRINGS... HIGHWAY PP JUST SOUTHEAST
OF CUBA IS CLOSED DUE TO HIGH WATER... LOW WATER
CROSSINGS AT COOKS STATION IS CLOSED.
&&
EVENT NUMBER LSX0900363
PRZYBYLINSKILocal storm report, Oct 30, 6:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN OFALLON 38.78N 90.71W
10/30/2009 E3.00 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER LSX0900364
CARNEYLocal storm report, Oct 30, 6:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM FLOOD FARMINGTON 37.78N 90.43W
10/30/2009 ST. FRANCOIS MO LAW ENFORCEMENT
SEVERAL COUNTY ROADS ARE UNDER WATER OVER THE BONNE
TERRE THROUGH PARK HILLS AND FARMINGTON AREAS
&&
EVENT NUMBER LSX0900365
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Osage | 40 hr |
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Cole | 48 hr |
| Oct 29, 8:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 6 hr |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 37 hr |
| Oct 29, 9:39 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more | 9 hr |
| Oct 29, 9:42 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 9 hr |
| Oct 29, 9:46 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 5 hr |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 4 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford | 44 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford, Washington | 58 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 9 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Lincoln | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 13 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Oct 30, 2:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 12 hr |
| Oct 30, 2:29 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Oct 30, 4:27 AM CDT | River Flood Warning | LSX | Lewis, Osage | 6 days |
| Oct 30, 6:25 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more | 12 hr |
| Oct 30, 8:06 AM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Franklin, Warren | 59 hr |
| Oct 30, 12:12 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Oct 30, 2:48 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 24 hr |
| Oct 30, 6:30 PM CDT | River Flood Warning | LSX | Osage | 4 days |
| Oct 29, 9:54 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 33 days |
| Oct 30, 1:39 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Oct 30, 2:48 AM CDT | River Flood Warning | LSX | Brown | 67 hr |
| Oct 30, 4:25 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 6 hr |
| Oct 30, 7:02 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison | 6 hr |
| Oct 30, 7:34 AM CDT | Flash Flood Warning | LSX | Fayette, Marion, Montgomery | 5 hr |
| Oct 30, 8:58 AM CDT | Areal Flood Warning | LSX | Macoupin | 10 hr |
| Oct 30, 10:38 AM CDT | Areal Flood Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 9 hr |
| Oct 30, 11:44 AM CDT | River Flood Warning | LSX | Brown | 32 days |
| Oct 30, 1:04 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery | 9 hr |
Nearby
Areal Flood Warnings in Missouri, 2009Areal Flood Warnings in Illinois, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.